Alert archive / Arizona / Red Flag Warnings in 2010

Red Flag Warning 8, NWS Tucson, AZ

May 6, 2010

NWS Tucson, AZ issued this red flag warning at May 6, 2010, 12:01 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 2010, 12:01 PM MST (19:01 UTC)
Expired
May 6, 2010, 7:00 PM MST
In force
7 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

384 
WWUS85 KTWC 061901
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1201 PM MST THU MAY 6 2010

... A RED FLAG WARNING IS IN EFFECT UNTIL 7 PM THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR EASTERN FIRE WEATHER
ZONES 146 AND 148...

AZZ146-148-070200-
/O.NEW.KTWC.FW.W.0008.100506T1901Z-100507T0200Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
1201 PM MST THU MAY 6 2010

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING FOR 
  COCHISE...SOUTHERN GRAHAM SOUTHERN GREENLEE...SOUTHEAST PIMA 
  AND SANTA CRUZ COUNTIES IN FIRE WEATHER ZONE 148 AND GREENLEE 
  COUNTY IN ZONE 146...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* AFFECTED AREA...THIS WARNING IS FOR COCHISE...SOUTHERN GRAHAM
  SOUTHERN GREENLEE...SOUTHEAST PIMA AND SANTA CRUZ COUNTIES IN
  FIRE WEATHER ZONE 148 AND GREENLEE COUNTY IN FIRE WEATHER ZONE 
  146.

* TIMING...STRONG WINDS AND LOW RELATIVE HUMIDITIES ARE NOW
  OCCURRING AND WILL CONTINUE THROUGH 7 PM.

* WINDS...WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40
  MPH WILL OCCUR.

* RELATIVE HUMIDITY...HUMIDITIES FROM 3 TO 10 PERCENT WILL OCCUR.

* IMPACTS...THE STRONG WINDS AND LOW HUMIDITY WILL COMBINE TO
  RESULT IN SEVERE FIRE WEATHER CONDITIONS IN AREAS WHERE FUELS
  ARE DRY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$
1 follow-up statement
462 
WWUS85 KTWC 070150
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
650 PM MST THU MAY 6 2010

AZZ146-148-070300-
/O.EXP.KTWC.FW.W.0008.000000T0000Z-100507T0200Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
650 PM MST THU MAY 6 2010

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. 

20 FOOT WIND SPEEDS OVER MUCH OF THE WARNED AREA HAVE BEGUN TO
FALL BELOW RED FLAG THRESHOLDS...THOUGH ISOLATED LOCATIONS MAY
CONTINUE TO SEE WINDS WITHIN RED FLAG CRITERIA OVER THE NEXT HOUR.
RELATIVE HUMIDITY VALUES HAVE SLOWLY BEGUN TO RECOVER AS
WELL...WITH WIDESPREAD RELATIVE HUMIDITY VALUES EXPECTED TO RISE
ABOVE THE 15 PERCENT THRESHOLD WITHIN THE NEXT HOUR OR SO. THAT
SAID...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 6, 9:35 AM MST, 2 hours 26 minutes earlier.

Area forecast discussion, May 6, 9:35 AM MST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
935 AM MST THU MAY 6 2010

.SYNOPSIS...WARM AND DRY CONDITIONS WILL REMAIN OVER AREA THROUGH
SATURDAY. A WEATHER SYSTEM WELL TO OUR NORTH WILL BRING BREEZY TO
LOCALLY WINDY CONDITIONS AGAIN TODAY. THEREAFTER...A COUPLE OF
WEATHER SYSTEMS WILL BRING COOLER DAYTIME TEMPERATURES AND STRONGER
WINDS TO THE AREA EARLY NEXT WEEK.

&&

.DISCUSSION...SATELLITE IMAGERY THIS MORNING SHOWED A FEW BATCHES OF
CIRRUS MOVING ACROSS THE AREA UNDER SOUTHWEST FLOW ALOFT. OTHERWISE
EXPECT A SUNNY DAY WITH MUCH ABOVE NORMAL TEMPERATURES CONTINUING.
THE MAIN STORY THOUGH FOR TODAY WILL BE WIND AND FIRE WEATHER
CONCERNS. PRESSURE GRADIENT HAS TIGHTEN UP...PER TUCSON MORNING
SOUNDING...ASSOCIATED WITH A SYSTEM WELL TO OUR NORTH. THIS WILL
RESULT IN BREEZY TO LOCALLY WINDY CONDITIONS THIS AFTERNOON. WIND
ADVISORY UP IN THE WHITES STILL LOOKING GOOD.

WILL HAVE TO WATCH SURFACE OBSERVATIONS CLOSELY TODAY EAST OF TUCSON
IN FIRE WEATHER ZONE 148 IN CASE WE HAVE TO HOIST A SHORT LEAD TIME
RED FLAG WARNING. A FEW SPOTS HIT RED FLAG CRITERIA ON WEDNESDAY AND
MAY SEE A FEW MORE AREAS HIT TODAY.

&&

.AVIATION...SOME CIRRUS CLOUDS WILL PASS THROUGH OVER THE NEXT 24
HOURS. OTHERWISE EXPECT THE SKY TO BE CLEAR MOST OF THE TIME.
TERRAIN DRIVEN WINDS THIS MORNING WILL BECOME SWLY 14-22 KTS WITH
GUSTS TO 30 KTS ESPECIALLY EAST OF KTUS INTO THE EARLY EVENING
BEFORE TAPERING OFF. AVIATION DISCUSSION NOT UPDATED FOR TAF
AMENDMENTS.

&&

.FIRE WEATHER...EXPECT DRY CONDITIONS WITH ABOVE NORMAL DAYTIME
TEMPERATURES INTO THIS WEEKEND. A SYSTEM PASSING BY TO OUR NORTH
WILL RESULT IN A TIGHTER PRESSURE GRADIENT TODAY WITH BREEZY TO
LOCALLY WINDY CONDITIONS DURING THE AFTERNOON AND EVENING HOURS.
WIND SPEEDS FOR EASTERN AREAS WILL APPROACH BORDERLINE RED FLAG
CRITERIA AGAIN TODAY WITH MINIMUM HUMIDITIES GENERALLY IN THE SINGLE
DIGITS. ISOLATED RED FLAG CONDITIONS ARE LIKELY FOR EASTERN
LOCATIONS NEAR THE NEW MEXICO BORDER AND WILL HAVE TO WATCH ALL
OBSERVATIONS IN CASE A SHORT LEAD TIME RED FLAG WARNING IS
WARRANTED. IN ADDITION...WITH THIS DRY AND WARM AIRMASS ONLY MODEST
TO POOR OVERNIGHT RELATIVE HUMIDITY RECOVERIES ARE EXPECTED TO OCCUR.

A BRIEF LULL IN THE AFTERNOON BREEZES IS LIKELY FRIDAY AND POSSIBLY
INTO SATURDAY BEFORE ANOTHER SYSTEM MOVES IN LATER THIS WEEKEND INTO
EARLY NEXT WEEK. THIS WILL RESULT IN A RESUMPTION OF AFTERNOON AND
EVENING BREEZY TO WINDY CONDITIONS WITH A CONTINUED DRY AIR MASS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
  WIND ADVISORY FOR PUBLIC ZONE 19 TODAY FROM 11AM - 7PM.

WEATHER.GOV/TUCSON
Hazardous weather outlook, May 6, 2:31 AM MST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
231 AM MST THU MAY 6 2010

AZZ030-034-035-061745-
UPPER GILA RIVER VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
231 AM MST THU MAY 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THE TAIL END OF A SYSTEM WILL BRUSH NORTHERN ARIZONA TODAY
RESULTING IN MORE WINDY CONDITIONS. THESE WINDS IN COMBINATION
WITH THE DRY AIRMASS IN PLACE WILL RESULT IN BRIEF AND LOCALIZED
RED FLAG CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONGER WINDS CAN BE ANTICIPATED EARLY TO MID NEXT WEEK AS A
COUPLE OF SYSTEMS PASS THROUGH NORTHERN ARIZONA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ019-061745-
NORTHERN GREENLEE COUNTY-
231 AM MST THU MAY 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY REMAINS POSTED FOR THE AREA FROM 11 AM TO 7 PM
MST TODAY. THE TAIL END OF A WEATHER SYSTEM BRUSHING NORTHERN
ARIZONA WILL RESULT IN WINDY CONDITIONS ACROSS NORTHERN GREENLEE
COUNTY. A WIND ADVISORY IS IN EFFECT FROM 11 AM TO 7 PM MST
TODAY. PLEASE REFER TO PHXNPWTWC /WWUS75 KTWC/ FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONGER WINDS CAN BE ANTICIPATED EARLY TO MID NEXT WEEK AS A
COUPLE OF SYSTEMS PASS THROUGH NORTHERN ARIZONA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

Nearby

Red Flag Warnings in Arizona, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.